I felt discomfort when I began to chant for the 1st time – why is this so?

When we begin to chant either the Name of God according to religion of birth or a prescription chant we sometimes experience physical or mental discomfort. The physical discomfort comes in various forms which include a headache or a feeling of nausea or feeling light-headed. Mental discomfort may come in the form of irritability and restlessness.

If one does feel discomfort there is no need to feel alarmed as there is a simple explanation to it.

When we chant we gain access to the divine energy from the Name we are chanting. This increases the Sattva component (i.e. the spiritual purity) within us. Most people are however Raja-Tama predominant. This Raja-Tama clashes with the sattva component and the person feels discomfort. Along with this, if there is any negativity or ghosts troubling us, they begin to get distressed with the increased positivity. This is because ghosts are predominantly comprised of the subtle basic Raja-Tama component and cannot stand the subtle basic Sattva component. There is a subtle and intangible fight that goes on between the positive vibrations of the chant and the negative vibrations of the ghost. This subtle friction manifests in some form of physical discomfort.

If the discomfort such as a headache is intense then it is best to stop the chant and restart it when the headache subsides.

This discomfort can last a couple of weeks as the body readjusts to the new levels of purity emanating from the Name of God being chanted. We should therefore persevere with our chanting as this discomfort does not usually last long.

Facebooktwittergoogle_pluspinterest